Alert archive / California / Wind Advisories in 2020
Wind Advisory 31, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 26, 2020, 3:44 AM PDT for Los Angeles County, California. It took effect at Apr 26, 2020, 5:00 PM PDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2020, 3:44 AM PDT (10:44 UTC)
- In effect from
- Apr 26, 2020, 5:00 PM PDT
- Expired
- Apr 28, 2020, 9:00 AM PDT
- In force
- 40 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3121 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229 WWUS76 KLOX 261044 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 344 AM PDT Sun Apr 26 2020 CAZ041-261600- /O.NEW.KLOX.FG.Y.0007.200426T1044Z-200426T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 344 AM PDT Sun Apr 26 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Los Angeles County Coast. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Roadways affected by dense fog may include the 110 and 710 freeways from the Port of Los Angeles and Long Beach to the 405 freeway. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ039-052-261845- /O.NEW.KLOX.WI.Y.0031.200427T0000Z-200427T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 344 AM PDT Sun Apr 26 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-261845- /O.NEW.KLOX.WI.Y.0031.200427T0400Z-200427T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 344 AM PDT Sun Apr 26 2020 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 9 PM this evening to 9 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
8 follow-up statements
335 WWUS76 KLOX 261534 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 834 AM PDT Sun Apr 26 2020 CAZ041-261645- /O.EXP.KLOX.FG.Y.0007.000000T0000Z-200426T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 834 AM PDT Sun Apr 26 2020 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Dense fog is starting to clear and visibilities are improving. However, some beaches in Los Angeles County will continue to have poor visibilities through the morning and possibly lingering into the early afternoon. $$ CAZ039-052-262345- /O.CON.KLOX.WI.Y.0031.200427T0000Z-200427T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 834 AM PDT Sun Apr 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT MONDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-262345- /O.CON.KLOX.WI.Y.0031.200427T0400Z-200427T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 834 AM PDT Sun Apr 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 9 PM this evening to 9 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
028 WWUS76 KLOX 262352 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 452 PM PDT Sun Apr 26 2020 CAZ039-052-270800- /O.CON.KLOX.WI.Y.0031.200427T0000Z-200427T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 452 PM PDT Sun Apr 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected, strongest below and through passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 5 PM this afternoon to 9 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-270800- /O.CON.KLOX.WI.Y.0031.200427T0400Z-200427T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 452 PM PDT Sun Apr 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT MONDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected, strongest through the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 9 PM this evening to 9 AM PDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
428 WWUS76 KLOX 270746 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1246 AM PDT Mon Apr 27 2020 CAZ039-052-271600- /O.EXT.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1246 AM PDT Mon Apr 27 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-271600- /O.EXT.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1246 AM PDT Mon Apr 27 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
249 WWUS76 KLOX 271102 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 402 AM PDT Mon Apr 27 2020 CAZ041-271600- /O.NEW.KLOX.FG.Y.0008.200427T1102Z-200427T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 402 AM PDT Mon Apr 27 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Los Angeles County Coast including Downtown Los Angeles. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Very low visibility will create dangerous driving conditions. * ADDITIONAL DETAILS...Roadways affected by dense fog may include the Pacific Coast Highway, and the 10, 105, 110, 405, 605, and 710 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ088-271600- /O.EXB.KLOX.WI.Y.0031.200427T1400Z-200428T0000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 402 AM PDT Mon Apr 27 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...Areas of northwest to north winds increasing to 15 to 25 mph with gusts up to 35 mph. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Santa Clarita Valley. * WHEN...From 7 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Interstate 5 and Highways 14 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-271600- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 402 AM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-271600- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 402 AM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
737 WWUS76 KLOX 271551 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 851 AM PDT Mon Apr 27 2020 CAZ041-271700- /O.EXP.KLOX.FG.Y.0008.000000T0000Z-200427T1600Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 851 AM PDT Mon Apr 27 2020 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... Visibilities have improved in most areas but there could be some pockets of dense fog along the Malibu coast through late morning. $$ CAZ039-052-280000- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 851 AM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-280000- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 851 AM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ088-280000- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T0000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 851 AM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Areas of northwest to north winds increasing to 15 to 25 mph with gusts up to 35 mph. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Santa Clarita Valley. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Interstate 5 and Highways 14 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
014 WWUS76 KLOX 280000 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 500 PM PDT Mon Apr 27 2020 CAZ088-280100- /O.EXP.KLOX.WI.Y.0031.000000T0000Z-200428T0000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 500 PM PDT Mon Apr 27 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Winds have diminished below advisory levels. $$ CAZ039-052-281100- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 500 PM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...North winds 15 to 30 mph with gusts up to 45 mph expected. The strongest winds are expected through and below passes and canyons. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-281100- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 500 PM PDT Mon Apr 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
883 WWUS76 KLOX 281046 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 346 AM PDT Tue Apr 28 2020 CAZ039-052-281200- /O.CAN.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 346 AM PDT Tue Apr 28 2020 ...WIND ADVISORY IS CANCELLED... The winds have subsided to below advisory levels. $$ CAZ053-054-281600- /O.CON.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 346 AM PDT Tue Apr 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest to north winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds are expected through the Interstate 5 corridor. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways affected by gusty cross winds may include Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rorke
116 WWUS76 KLOX 281608 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 908 AM PDT Tue Apr 28 2020 CAZ053-054-281715- /O.EXP.KLOX.WI.Y.0031.000000T0000Z-200428T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 908 AM PDT Tue Apr 28 2020 ...WIND ADVISORY HAS EXPIRED... Isolated north wind gusts to 40 mph will be possible this morning in the mountains, otherwise winds will continue to diminish through the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:44 AM PDT, 0 minutes earlier.
Area forecast discussion, Apr 26, 3:44 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
344 AM PDT Sun Apr 26 2020
.SYNOPSIS...26/301 AM.
Slightly cooling will take place today and Monday, then a warming
trend will redevelop for Tuesday. Daytime temperatures will remain
above normal for this time of year for early week, then gradual
cooling is expected for late week. Gusty north winds will
continue at times through the Interstate 5 Corridor and across
southern Santa Barbara County.
&&
.SHORT TERM (TDY-TUE)...26/343 AM.
High pressure aloft that brought a hot air mass to the region the
last several days is weakening some early this morning. A
shortwave trough over the North Coast of California this morning
will continue to flatten ridge through today as it passes by the
north. Some cooling will take place today and into Monday as
weaker subsidence aloft will permit a slightly stronger onshore
push to develop.
Some stratus coverage is present on the latest fog product imagery
this morning as onshore flow continues to reestablish. A shallow
marine layer in place is producing areas of dense fog across the
Port of Los Angeles and into the South Bay portion of Los Angeles
County. Dense fog should become more widespread as the morning
progresses. A dense fog advisory will be added through 9 am PDT
this morning.
A northerly surface pressure gradient in place over the state much
of the last week will tighten again tonight and bring gusty
northwest to north winds to the Interstate 5 Corridor and across
southern Santa Barbara County. Wind gusts up to between 40 and 50
mph will prevalent across the the advisory area. Local gusts to 35
mph are possible along the Central Coast this afternoon and
evening and across the Santa Clarita Valley late tonight.
The ridge of high pressure will build back in for Tuesday and
temperatures will warm significantly. Temperatures will increase
back into the 80s to mid 90s across many coastal and valley
locations Tuesday.
.LONG TERM (WED-SAT)...26/342 AM.
Ridging aloft will move east for the latter half of the week as
southwest flow aloft strengthens ahead of a trough. A gradual cooling
trend will likely develop as a bit better onshore flow should
develop and night through morning low clouds and fog could
push into the coast.
A northerly surface pressure gradient will tighten again for
late this week and likely bring another round of advisory level
winds to the Interstate 5 Corridor and across southern Santa
Barbara County.
The model solutions are starting to pick up on ridging aloft
building back in for early next week. Ensemble members all point
toward summerlike temperatures developing across the region.
Dangerously hot conditions are possible as the ridge position is
favorable for near record heat.
&&
.AVIATION...26/0504Z.
At 05Z at KLAX, there was a 500 foot marine layer. The inversion
top was at 1500 feet with a temperature of 27 degrees Celsius.
70 percent chance of LIFR conditions sometime tonight or Sunday
at KLGB KLAX KSMO, 20 percent chance of LIFR conditions at KCMA
KOXR, 10 percent chance at KSBA KSMX. Low confidence on timing.
High confidence in VFR cats continuing elsewhere through Sunday.
KLAX...70 percent chance of LIFR/VLIFR FG conditions sometime
tonight, low confidence in timing. Most likely onset between 07Z
and 10Z. East winds likely after 08Z, but high confidence in
staying under 8 KT.
KBUR...High confidence in VFR conditions and typical winds through
Sunday.
&&
.MARINE...25/831 PM.
High confidence in gusty NW winds continuing into early next
week, through at least Monday night. There is a 30 percent chance
of these winds reaching Gale Force through late this evening
beyond 30 miles from the Central Coast, and a 60 percent chance of
more widespread Gales across these waters from Sunday afternoon
through late Monday night. While winds may subside below Gale
Force late Monday, there is a 40% chance that Gales continue, with
at least SCA winds through Thursday. These persistent winds will
maintain a significant short period swell over most coastal
waters.
Dense fog with visibility under one mile will continue through
early Sunday off Los Angeles, Ventura and Orange Counties as well
as the Central Coast.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 5 PM this afternoon to 9 AM PDT
Monday for zones 39-52. (See LAXNPWLOX).
Dense Fog Advisory in effect until 9 AM PDT this morning for
zone 41. (See LAXNPWLOX).
Wind Advisory in effect from 9 PM this evening to 9 AM PDT
Monday for zones 53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Wednesday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Monday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 670-673. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Tuesday for zones 670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 8 PM PDT this evening
for zone 676. (See LAXMWWLOX).
Gale Warning in effect from 8 PM this evening to 3 AM PDT
Tuesday for zone 676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
High temperatures will remain above normal for this time of year.
Another peak is expected Tuesday and Wednesday, mainly for
interior valleys and deserts. Gusty north winds will create
driving and boating hazards through this week, peaking at the end
of the week when locally damaging winds are possible.
&&
PUBLIC...Hall
AVIATION...Kittell
MARINE...Smith
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:25 PM PDT | Gale Watch | LOX | 7 hr | |
| Apr 26, 3:43 AM PDT | Gale Warning | LOX | 47 hr | |
| Apr 26, 3:43 AM PDT | Small Craft Advisory | LOX | 47 hr | |
| Apr 26, 3:44 AM PDT | Dense Fog Advisory | LOX | 5 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.